MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3737C97TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 02/17/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a >100mm ruptured thoracic aneurysm.It was reported during the index procedure it was noted the patient had an extremely hostile distal seal zone.The celiac was covered and the device was anchored but a persistent type ib endoleak was visible.The physician elected to implant coils into sac to induce thrombosis in the ruptured sac.The graft was extended lower to cover sma and renals however a small type ib endoleak remained at the end of the procedure.It was reported the patient expired approximately 2 weeks post the index procedure.Per the physician the cause of the type ib endoleak was anatomy related due to hostile distal seal zone.The cause of death was due to a ruptured thoracic and abdominal aortic artery.
 
Additional Manufacturer Narrative
Additional information received; it was confirmed that during the index procedure the graft stent was not extended to cover the sma and renal arteries.It was noted that imaging suggests the index endoleak continued to leak blood and eventually worsened to cause the patient to expire.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8357448
Report Number2953200-2019-00243
Device Sequence Number10814466
Product Code MIH
UDI-Device Identifier00763000100674
UDI-Public00763000100674
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Model NumberVNMF3737C97TU
Device Catalogue NumberVNMF3737C97TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age63 YR